Can acidity be caused by an infection?
Q: I am a 33 years old man having acidity problem and burning sensation in the chest from the last 2 years. I took Rantac for 2 weeks, it was working fine but since two weeks I am having headache with digestion problem and little vomiting also. I visited the doctor and did a blood and urine test, H.pylori was positive in the result, however other things were normal. The doctor told me to take antibiotics twice daily. I am taking Amoxydar Forte 500 mg. What is H.pylori infection?
A:Helicobacter pylori is a bacterium (bug) that colonises and infects the stomach and can cause gastritis (symptoms of upper abdominal pain and nausea). It is also associated with gastro-oesophageal reflux disease (symptoms of heartburn and acid in the mouth). The organism is easily eradicated by the use of antibiotics for 7 days, together with acid suppressing medication (which is what I presume you have been prescribed). Once you have completed the course of antibiotics, I would recommend that you continue to take acid suppressing tablets (not Ranitidine, but Omperazole 40 mg daily) for another 2-3 months and then have a review with your doctor.